MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6570-0-232
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Osteolysis (2377)
Date of Event 06/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Suspected infection.Pain.Osteolysis in the proximal part of the femur and a tumor-like substance can be confirmed on ct.Wear of head and tmzf cannot be denied.Revision will be done on june 9.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding infection, wear and osteolysis involving a ceramic head was reported.The event was not confirmed.Method & results -product evaluation and results:visual inspection: visual inspection of the returned device indicates damage on the surface of the ceramic head can be observed.Ma - not performed because the device was returned damaged.Dimensional inspection: dimensional inspection was not performed because the device was returned damaged.Functional inspection: not performed because the device was returned damaged.-clinician review:a review of the provided medical records by a clinical consultant stated the following comment: x-rays: (b)(6) 2015 ap and lat.Left hip: uncemented tha, reduced, nominal, skin staples in situ.(b)(6) 2020 ap and lat.Left hip no migration of components, no pathology, mild stress shielding proximal femur.(b)(6) ap and lat.Left hip no migration of components, increased radiolucencies noted around junction of mid and distal 1/3 of stem on ap view.No clinical or pmh, no patient demographics, no lab.Studies, no operative reports, no confirmation that revision surgery was performed or findings during such surgery.Based upon the information available for review, neither confirmation of the event description nor preparation of a medical report is possible for this case.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  -complaint history review: there have been no other similar events for the reported lot or sterile lot.Conclusion:  all stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.  additional information including pathology reports, operative reports, progress notes, x-rays are needed to fully investigate the event.If further information becomes available , this investigation will be re-opened.

Brand Name
DELTA V-40 CERAMIC HEAD 32/+4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12104247
Report Number0002249697-2021-01120
Device Sequence Number17193351
Product Code JDI
UDI-Device Identifier04546540608536
UDI-Public04546540608536
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number6570-0-232
Device Catalogue Number6570-0-232
Device Lot Number50868702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR